MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-04-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Synovitis (2094); Discomfort (2330); Injury (2348); Osteolysis (2377); Test Result (2695); No Code Available (3191)
Date of Event 08/23/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle medical records received.After review of medical records the patient was revised to addressed infected right total hip arthroplasty and extensive metallosis/alval reaction from metal on metal articulation with extensive tissue inflammation.Operative findings thick purulent material anterior and posterior hips, as well as osteolysis at the proximal femur and acetabulum.Also indicated pain, discomfort and swelling.A moderate amount of bursitis, synovitis, bone loss, debris as well.Litigation alleges elevated metal ions.Doi: (b)(6) 2008 - dor: (b)(6) 2012 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.

Brand Name
TRI-LOCK BPS SZ 5 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10740789
Report Number1818910-2020-23366
Device Sequence Number19584730
Product Code KWA
UDI-Device Identifier10603295000761
UDI-Public10603295000761
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2018
Device Model Number1012-04-050
Device Catalogue Number101204050
Device Lot NumberC15CH1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 44MM M SPEC+5; PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT44IDX62OD; PINNACLE SECTOR II CUP 62MM; 12/14 ARTICUL 44MM M SPEC+5; PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT44IDX62OD; PINNACLE SECTOR II CUP 62MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR